Alert archive / California / Flood Watches in 2017

Flood Watch 6, NWS Eureka, CA

February 17, 20174 counties in California

NWS Eureka, CA issued this flood watch at Feb 17, 2017, 2:12 PM PST for 4 counties in California. It took effect at Feb 20, 2017, 4:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 17, 2017, 2:12 PM PST (22:12 UTC)
In effect from
Feb 20, 2017, 4:00 PM PST
Expired
Feb 20, 2017, 3:33 PM PST
In force
Issued by
NWS Eureka, CA
Flood severity
None

Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA, Trinity County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 60 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2017-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2017-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

535 
WGUS66 KEKA 172212
FFAEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Eureka CA
212 PM PST Fri Feb 17 2017

A series of Pacific storm systems will move across the region
Sunday night through Tuesday, producing moderate to heavy
rain over northwest California.

CAZ101>106-108>113-180615-
/O.NEW.KEKA.FA.A.0006.170220T0000Z-170221T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Southern Trinity-Mendocino Coast-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
212 PM PST Fri Feb 17 2017

...FLOOD WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH TUESDAY
AFTERNOON...

The National Weather Service in Eureka has issued a

* Flood Watch for a portion of northwest California, including 
  the following areas, Coastal Del Norte, Del Norte Interior, 
  Mendocino Coast, Northeastern Mendocino Interior, Northern 
  Humboldt Coast, Northern Humboldt Interior, Northwestern 
  Mendocino Interior, Southeastern Mendocino Interior, Southern 
  Humboldt Interior, Southern Trinity, Southwestern Humboldt, 
  and Southwestern Mendocino Interior. 

* From Sunday afternoon through Tuesday afternoon

* Rainfall amounts from 2 to 4 inches are forecast to occur Sunday
  afternoon through Tuesday afternoon.

* Primary impacts will be localized ponding of water on low lying
  roadways with poor drainage...as well as rising water levels for
  area streams and rivers. Flooding near the coast will be 
  enhanced during high tide. In addition...heavy rain combined 
  with gusty winds will increase the potential for rock and mud 
  slides on mountain roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
7 follow-up statements
995 
WGUS66 KEKA 180617
FFAEKA

Flood Watch
National Weather Service Eureka CA
1017 PM PST Fri Feb 17 2017

A series of Pacific storm systems will move across the region
Sunday night through Tuesday, producing moderate to heavy rain
over northwest California.

CAZ101>106-108>113-182330-
/O.CON.KEKA.FA.A.0006.170220T0000Z-170221T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Southern Trinity-Mendocino Coast-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
1017 PM PST Fri Feb 17 2017

...FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
TUESDAY AFTERNOON...

The Flood Watch continues for

* A portion of northwest California, including the following 
  areas, Coastal Del Norte, Del Norte Interior, Mendocino Coast, 
  Northeastern Mendocino Interior, Northern Humboldt Coast, 
  Northern Humboldt Interior, Northwestern Mendocino Interior, 
  Southeastern Mendocino Interior, Southern Humboldt Interior, 
  Southern Trinity, Southwestern Humboldt, and Southwestern 
  Mendocino Interior. 

* From Sunday afternoon through Tuesday afternoon

* Rainfall amounts from 2 to 4 inches are forecast to occur 
  Sunday afternoon through Tuesday afternoon. 

* Primary impacts will be localized ponding of water on low 
  lying roadways with poor drainage...as well as rising water 
  levels for area streams and rivers. Flooding near the coast 
  will be enhanced during high tide. In addition...heavy rain 
  combined with gusty winds will increase the potential for rock 
  and mud slides on mountain roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
581 
WGUS66 KEKA 182319
FFAEKA

Flood Watch
National Weather Service Eureka CA
319 PM PST Sat Feb 18 2017

.A series of Pacific storm systems will move across the region
Sunday night through Tuesday, producing moderate to heavy rain
over northwest California.

CAZ101>106-108>113-190730-
/O.CON.KEKA.FA.A.0006.170220T0000Z-170221T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Southern Trinity-Mendocino Coast-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
319 PM PST Sat Feb 18 2017

...FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
TUESDAY AFTERNOON...

The Flood Watch continues for

* A portion of northwest California, including the following
  areas, Del Norte County, Humboldt County, Mendocino County, and
  southern Trinity County. 

* From Sunday afternoon through Tuesday afternoon

* Rainfall amounts from 2 to 4 inches are forecast to occur Sunday
  afternoon through Tuesday afternoon. Locally higher amounts are
  possible, particularly in south facing mountainous terrain.

* Primary impacts will be localized ponding of water on low lying
  roadways with poor drainage, as well as rising water levels for
  area streams and rivers. Flooding near the coast will be
  enhanced during high tide. In addition, heavy rain combined 
  with gusty winds will increase the potential for rock and mud 
  slides on mountain roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts. You should monitor later forecasts and be 
alert for possible flood warnings. Those living in areas prone to
flooding should be prepared to take action should flooding 
develop.

$$
635 
WGUS66 KEKA 190542
FFAEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Eureka CA
942 PM PST Sat Feb 18 2017

.A series of Pacific storm systems will move across the region
Sunday night through Tuesday, producing moderate to heavy rain
over northwest California.

CAZ101>106-108>113-191600-
/O.EXT.KEKA.FA.A.0006.170220T1200Z-170221T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Southern Trinity-Mendocino Coast-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
942 PM PST Sat Feb 18 2017

...FLOOD WATCH NOW IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
TUESDAY AFTERNOON...

The Flood Watch is now in effect for

* A portion of northwest California, including the following 
  areas, Coastal Del Norte, Del Norte Interior, Mendocino Coast, 
  Northeastern Mendocino Interior, Northern Humboldt Coast, 
  Northern Humboldt Interior, Northwestern Mendocino Interior, 
  Southeastern Mendocino Interior, Southern Humboldt Interior, 
  Southern Trinity, Southwestern Humboldt, and Southwestern 
  Mendocino Interior. 

* From late Sunday night through Tuesday afternoon

* Rainfall amounts from 2 to 4 inches are forecast to occur Sunday
  night through Tuesday afternoon. Locally higher amounts are 
  possible, particularly in south facing mountainous terrain. 

* Primary impacts will be localized ponding of water on low 
  lying roadways with poor drainage, as well as rising water 
  levels for area streams and rivers. Flooding near the coast 
  will be enhanced during high tide. In addition, heavy rain 
  combined with gusty winds will increase the potential for rock 
  and mud slides on mountain roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts. You should monitor later forecasts and be
alert for possible flood warnings. Those living in areas prone to
flooding should be prepared to take action should flooding
develop.

$$
128 
WGUS66 KEKA 191555
FFAEKA

Flood Watch
National Weather Service Eureka CA
755 AM PST Sun Feb 19 2017

.A series of Pacific storm systems will move across the region
Sunday night through Tuesday, producing moderate to heavy rain
over northwest California.

CAZ101>106-108>113-200200-
/O.CON.KEKA.FA.A.0006.170220T1200Z-170221T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Southern Trinity-Mendocino Coast-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
755 AM PST Sun Feb 19 2017

...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY AFTERNOON...

The Flood Watch continues for

* A portion of northwest California, including the following
  areas, Del Norte County, Humboldt County, Mendocino County, and
  southern Trinity County.

* From late tonight through Tuesday afternoon

* Rainfall amounts from 2 to 4 inches are forecast to occur 
  Sunday night through Tuesday afternoon. Locally higher amounts 
  are possible, particularly in south facing mountainous 
  terrain. 

* Primary impacts will be localized ponding of water on low 
  lying roadways with poor drainage, as well as rising water 
  levels for area streams and rivers. Flooding near the coast 
  will be enhanced during high tide. In addition, heavy rain 
  combined with gusty winds will increase the potential for rock 
  and mud slides on mountain roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts. You should monitor later forecasts and be
alert for possible flood warnings. Those living in areas prone to
flooding should be prepared to take action should flooding
develop.

$$
741 
WGUS66 KEKA 200153
FFAEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Eureka CA
553 PM PST Sun Feb 19 2017

.A series of Pacific storm systems will move across the region
through Tuesday, producing moderate to heavy rain over northwest 
California. The heaviest rain for Northwest California will most
likely arrive Monday night.

CAZ101>106-108>113-201630-
/O.EXT.KEKA.FA.A.0006.170221T0000Z-170221T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Southern Trinity-Mendocino Coast-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
553 PM PST Sun Feb 19 2017

...FLOOD WATCH NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY AFTERNOON...

The Flood Watch is now in effect for

* A portion of northwest California, including the following 
  areas, Coastal Del Norte, Del Norte Interior, Mendocino Coast, 
  Northeastern Mendocino Interior, Northern Humboldt Coast, 
  Northern Humboldt Interior, Northwestern Mendocino Interior, 
  Southeastern Mendocino Interior, Southern Humboldt Interior, 
  Southern Trinity, Southwestern Humboldt, and Southwestern 
  Mendocino Interior. 

* From Monday afternoon through Tuesday afternoon

* Rainfall amounts from 2 to 4 inches are forecast to occur
  through Monday through Tuesday afternoon. Locally higher amounts
  are possible, particularly in south facing mountainous terrain.


* Primary impacts will be road and rural flooding of low lying
  areas with poor drainage, as well as rising water levels for
  area streams and rivers. Flooding near the coast will be
  enhanced during high tide. Heavy rain combined with gusty winds
  will increase the potential for rock and mud slides on mountain
  roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts. You should monitor later forecasts and be
alert for possible flood warnings. Those living in areas prone to
flooding should be prepared to take action should flooding
develop.

$$
272 
WGUS66 KEKA 201013
FFAEKA

Flood Watch
National Weather Service Eureka CA
213 AM PST Mon Feb 20 2017

.A series of Pacific storm systems will move across the region
through Tuesday, producing moderate to heavy rain over northwest
California. The heaviest rain for Northwest California will most
likely arrive Monday night.

CAZ101>106-108>113-202330-
/O.CON.KEKA.FA.A.0006.170221T0000Z-170221T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Southern Trinity-Mendocino Coast-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
213 AM PST Mon Feb 20 2017

...FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH
TUESDAY AFTERNOON...

The Flood Watch continues for

* A portion of northwest California, including the following 
  areas, Coastal Del Norte, Del Norte Interior, Mendocino Coast, 
  Northeastern Mendocino Interior, Northern Humboldt Coast, 
  Northern Humboldt Interior, Northwestern Mendocino Interior, 
  Southeastern Mendocino Interior, Southern Humboldt Interior, 
  Southern Trinity, Southwestern Humboldt, and Southwestern 
  Mendocino Interior. 

* From this afternoon through Tuesday afternoon

* Rainfall amounts from 2 to 4 inches are forecast to occur from 
  Monday through Tuesday afternoon. Locally higher amounts are 
  possible, particularly in south facing mountainous terrain. 

* Primary impacts will be road and rural flooding of low lying 
  areas with poor drainage, as well as rising water levels for 
  area streams and rivers. Flooding near the coast will be 
  enhanced during high tide. Heavy rain combined with gusty 
  winds will increase the potential for rock and mud slides on 
  mountain roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts. You should monitor later forecasts and be
alert for possible flood warnings. Those living in areas prone to
flooding should be prepared to take action should flooding
develop.

$$
331 
WGUS66 KEKA 202333
FFAEKA

Flood Watch
National Weather Service Eureka CA
333 PM PST Mon Feb 20 2017

CAZ101>106-108>113-210045-
/O.CAN.KEKA.FA.A.0006.170221T0000Z-170221T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Southern Trinity-Mendocino Coast-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
333 PM PST Mon Feb 20 2017

...FLOOD WATCH IS CANCELLED...

The Flood Watch for northwest California has been cancelled. Storm
total rainfall amounts are expected to average from one to two
inches with locally higher amounts up to 4 inches in the higher, 
southwest facing terrain. While these rainfall amounts may cause
localized urban and small stream flooding, widespread significant
flooding is not anticipated. 

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this flood watch went out at Feb 17, 4:01 AM PST, 10 hours 11 minutes earlier.

Area forecast discussion, Feb 17, 4:01 AM PST, 10 hours 11 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
401 AM PST Fri Feb 17 2017

.SYNOPSIS...A storm system will move east toward San Francisco
during Friday. Rain will spread northward over Northwest
California. A second storm system is forecast to enter the region
Sunday night into Monday, which may result in heavy rain across
the area.

&&

.DISCUSSION...Pics from space showing a well defined upper feature
and associated surface front pushing into the Bay area early this
morning. The surface low is deepening while rainfall begins to
spread northward. This process will continue throughout the day
with light to moderate rain rotating north and east across the
Sonoma and Mendocino County later this morning...then continuing
to move northward through the afternoon. This storm will exit away
from the region Saturday, which may lead to a relatively nice
first half of the weekend. However, the next in a series of storm
systems will approach during Sunday. This system is forecast to
tap into subtropical moisture, which will spread across northwest
CA in earnest during Sunday night. Heavy rain appears probable as
a result. After Monday...a modified polar airmass is forecast to
spread south across the region during midweek. This will cause
snow levels to fall to as low as 2500-3500 feet, though impactful
winter weather potential is uncertain at this time. JG/JT

&&

.AVIATION...VFR conditions and light winds to calm conditions will continue at
KCEC, KACV and KUKI through this morning. MVFR to IFR conditions and moderate
and gusty winds will prevail at KCEC, KACV and KUKI late this morning through
this evening. The lower conditions late this morning through this evening will
be due to showers moving across the region associated with a low pressure
system moving south of the area across central California.

&&

.MARINE...An offshore low pressure system will move across central california
south of the marine waters today.  The proximity of the low pressure system
south of the region will increase the winds and seas across the waters today
with the higher winds and seas occurring across the outer waters. The winds
and seas will decrease Saturday and Saturday night then increase again on
Sunday and Monday as a cold front approaches the waters. The front will move
through the area on Monday. Small craft advisories will remain in effect across
the near shore waters through Saturday afternoon due to elevated seas and/or
winds. Small craft advisories will remain in effect across the outer waters
through this afternoon. A gale warning will be in effect across the outer waters
this afternoon through early Saturday morning due to increasing winds.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 3 PM PST Saturday for PZZ450-455.

     Small Craft Advisory until 3 PM PST this afternoon for PZZ470-
     475.

     Gale Warning from 3 PM this afternoon to 3 AM PST Saturday for
     PZZ470-475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Feb 17, 9:47 AM PST, 4 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
947 AM PST Fri Feb 17 2017

CAZ101>108-111-181800-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Northeastern Mendocino Interior-
947 AM PST Fri Feb 17 2017

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A moist storm system is forecast to affect northwestern California
Sunday night into Monday. Heavy rain will be possible with this
system, which could lead to flooding concerns. After Monday, snow
levels are forecast to fall to 2500-3500 feet by midweek. As this
takes place, accumulating snowfall will become possible for high
elevation travel corridors.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ109-110-112-113-181800-
Mendocino Coast-Northwestern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
947 AM PST Fri Feb 17 2017

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

Easterly winds will occasionally gust to 50 mph over portions of
Mendocino County this morning and afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A moist storm system is forecast to affect northwestern California
Sunday night into Monday. Heavy rain will be possible with this
system, which could lead to flooding concerns. After Monday, snow
levels are forecast to fall to 2500-3500 feet by midweek. As this
takes place, accumulating snowfall will become possible for high
elevation travel corridors.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 9:58 AM PSTWind AdvisoryEKAMendocino5 hr

Nearby

Flood Watches in California, 2017Every flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.